Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Pregnant, constant calf pain with nausea, vomiting.Had similar issues in earlier pregnancy. Prescribed LMW heparin for full term. Suggestion?

History : During my first pregnancy(2008 Oct), at 35 weeks I complained of immense pain and tenderness in my calf (max) and to a lesser extant in my Thigh. Veins around my navel and calf were dark brown in colour and extremely painful to touch. This tenderness and pain started at 3rd month of my pregnancy in my left calf and by 31st week it had become intense. My consulting Gynae was Dr. Sangeeta Agarwal of Bombay Hospital. I was given one dose of heparin (Refer Discharge sheet) and labour was induced at 35 weeks itself. My first baby was born 2.9 Kg, normal delivery. I did not do any follow up with regards to DVT . at Present: age 27, weight 55kgs, last LMP 30/08/2012. due date 6th June 2013, blood grp = ab- medicines- fol 123,supracal,livogen,zincovit Current: I complained of constant calf pain in left leg since last 4 weeks. (Pain is in lower calf). There is no swelling that i can observe. the pain gets triggered by walking followed by nausea and vomiting , and slight breathlessness. Elevation of left leg gives me slight relief. The pain is loacalised. when it does get triggered it seems to travel upwards my thigh. Even when the pain is present I have no swelling. I am on constant bed rest and the the relief in pain is minimal. With regards to this pain I was admitted to Naval Hospital at Vasco. I was administered 3 Doses of LMW Heparin 40mg and Ecospirin tablets 75 mg. Pain was relieved by 70 percent only on second day of admission (though it could be because i was bed ridden). Pain restarted by third day though magnitude was much lesser. On third day of heparin I noticed a total of 8 red pin point dots on both hands, thigh and back, on noticing this heparin was discontinued. After 18 hour of Heparin INR report (report attached) was normal. Currently I am on no medicine for DVT and only on pregnancy related supplements . All my clinical reports regarding DVT till now are negative, The Gynae, Surgeon and Medical specialist at Naval Hospital and One Gynaecologist have recommended continuation of LMW Heparin on a daily basis purely on symptoms and history. In your opininon does LMW Heparin need to be continued on a daily basis till 36 weeks of pregnancy? On the basis of these reports what do you suggest?
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for discussing your concerns with us.
I don't know which tests you have had to exclude DVT ( Deep vein thrombosis) & how reliable are the reports ( this depends on laboratory & expertise of the doctors doing the tests) but still your history is very much in favor of DVT.
I think you must follow the advise of your treating doctors as they are more aware of your problem. LMW heparin is not likely to effect INR & does not usually predispose to a bleeding tendency you can even continue this till the end of your pregnancy if recommended by your doctor.
On the other hand stopping it without your doctors advise may lead to serious consequences.
Hope this is a helpful answer for you.
Wish you good health.
Answered: Mon, 11 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor